Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 265, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2013, 4:41 PM CDT for Pushmataha County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2013, 4:41 PM CDT (21:41 UTC)
- Expired
- Oct 12, 2013, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS54 KTSA 122141
SVRTSA
OKC127-122215-
/O.NEW.KTSA.SV.W.0265.131012T2141Z-131012T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SAT OCT 12 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 515 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CLOUDY...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NASHOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3435 9539 3458 9517 3444 9504 3436 9504
3429 9532
TIME...MOT...LOC 2141Z 231DEG 19KT 3435 9531
$$2 follow-up statements
428
WWUS54 KTSA 122200
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT OCT 12 2013
OKC127-122215-
/O.CON.KTSA.SV.W.0265.000000T0000Z-131012T2215Z/
PUSHMATAHA OK-
500 PM CDT SAT OCT 12 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
EASTERN PUSHMATAHA COUNTY...
AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
NASHOBA...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS WEAKENED
SLIGHTLY OVER THE LAST 10 MINUTES...HOWEVER IT REMAINS CAPABLE OF
PRODUING SEVERE WEATHER.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NASHOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3439 9513 3435 9526 3437 9533 3457 9516
3444 9504
TIME...MOT...LOC 2200Z 231DEG 19KT 3441 9524
$$388
WWUS54 KTSA 122213
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT OCT 12 2013
OKC127-122223-
/O.EXP.KTSA.SV.W.0265.000000T0000Z-131012T2215Z/
PUSHMATAHA OK-
513 PM CDT SAT OCT 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUSHMATAHA COUNTY
EXPIRES AT 515 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...PEA SIZE HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3439 9513 3435 9526 3437 9533 3457 9516
3444 9504
TIME...MOT...LOC 2213Z 231DEG 19KT 3445 9518
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 12, 3:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT SAT OCT 12 2013 .DISCUSSION... FRONT IS CURRENTLY DRAPED FROM NW AR INTO SCNTRL OK...WITH A AGITATED CU FIELD SOUTH OF THE BOUNDARY. NOT MUCH OF A CAP IS LEFT AND HAVE RECENTLY SEEN A FEW ECHO DEVELOP ACROSS SE OK...SO EXPECT SOME FURTHER DEVELOPMENT INTO THE LATE AFTERNOON/EARLY EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS. BULK OF THE BEST MOISTURE WILL BE PUSHED A LITTLE FARTHER S BY SUNDAY...ALTHOUGH HAVE MAINTAINED SOME LOW END POPS MAINLY FOR SE OK. UPPER LOW ACROSS THE PAC NW AT THIS TIME WILL DROP INTO THE GREAT BASIN LATE TOMORROW..THEN EVENTUALLY EJECT INTO THE PLAINS. DEEP WAA PATTERN WILL DEVELOP ACROSS THE SRN PLAINS AHEAD OF THE TROF...SETTING THE STAGE FOR A SIGNIFICANT RAINFALL EVENT FOR THE FORECAST AREA. MAY SEE SOME ACTIVITY DEVELOP/MOVE INTO PARTS OF ERN OK LATER SUNDAY NIGHT...BUT BEST CHANCES COME MONDAY/MONDAY NIGHT AS COLD FRONT APPROACHES THE REGION. FORECAST PRECIP WATER AMOUNTS AT OR ABOVE 1.5 INCHES SUGGESTS HEAVY RAINFALL...WITH MUCH OF THE AREA SEEING 1-2 INCHES ALONG WITH LOCALLY HIGHER AMOUNTS. PRECIP SHOULD LINGER INTO TUESDAY...WITH COLD FRONT EVENTUALLY PUSHING THROUGH THE FORECAST AREA DURING THE DAY. WILL BE SEASONALLY COOL DAY...AND COULD EVEN SEE STEADY OR SLOWLY FALLING TEMPS BEHIND THE FRONT. REST OF THE WEEK LOOKS MOSTLY QUIET AND COOL...ALTHOUGH WILL HAVE SOME LOW POPS IN FOR SOME LIGHT RAIN/SHOWERS ON WEDNESDAY AS A FAST MOVING WAVE ZIPS ACROSS. LONG RANGE MODELS IN SOME DISAGREEMENT LATE IN THE FORECAST...WITH THE ECMWF SUGGESTING ADDITIONAL PRECIP FRIDAY NIGHT GOING INTO THE WEEKEND. HAVE STUCK WITH SLIGHT CHANCE POPS FOR NOW UNTIL THE SITUATION BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 76 56 70 / 10 10 30 80 FSM 60 80 57 74 / 20 10 20 50 MLC 56 79 59 71 / 20 30 40 90 BVO 47 75 53 70 / 10 10 30 80 FYV 51 75 50 73 / 20 10 20 50 BYV 51 73 51 72 / 10 10 10 30 MKO 54 78 58 70 / 20 20 30 90 MIO 50 74 52 73 / 10 10 20 60 F10 54 78 58 70 / 20 20 40 90 HHW 64 81 61 73 / 30 30 50 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, Oct 12, 1:21 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 121 PM CDT SAT OCT 12 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 121 PM CDT SAT OCT 12 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT CONTINUES TO SLOWLY PUSH ACROSS SOUTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS AFTERNOON. THE ATMOSPHERE SOUTHEAST OF THE FRONT REMAINS MOIST AND WILL BECOME A BIT MORE UNSTABLE THROUGH THE AFTERNOON...LEADING TO THE POSSIBILITY OF THUNDERSTORMS REDEVELOPING ALONG THE FRONT. THERE WILL BE A LIMITED THREAT OF LARGE HAIL OR DAMAGING WINDS WITH THESE STORMS THROUGH THE EVENING. NORTH WINDS WILL OCCASIONALLY GUST TO 25 MPH THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... AFTER A RELATIVE LULL IN STORM CHANCES DURING THE DAY SUNDAY...CHANCES WILL RAMP RIGHT BACK UP BY LATE SUNDAY NIGHT AS THE NEXT STORM SYSTEM ORGANIZES TO OUR WEST. WIDESPREAD RAIN AND STORMS...SOME HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION ON MONDAY AND CONTINUE INTO TUESDAY. WIDESPREAD 1 TO 2 INCH AMOUNTS ARE EXPECTED...LOCALLY UP TO 4 INCHES POSSIBLE. THIS COULD YIELD SOME FLOODING POTENTIAL. STORM CHANCES WILL GRADUALLY TAPER OFF TUESDAY NIGHT INTO EARLY WEDNESDAY AS ANOTHER FRONT SWEEPS SOUTHEAST ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 12, 3:33 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT OCT 12 2013
OKZ053-122100-
CHOCTAW OK-
333 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING SOUTHEAST AT 15 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3388 9586 3398 9586 3401 9569 3391 9564
3389 9568 3389 9573 3389 9575 3388 9575
3387 9585
TIME...MOT...LOC 2034Z 315DEG 13KT 3389 9573Special weather statement, Oct 12, 3:44 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SAT OCT 12 2013
OKZ053-122115-
CHOCTAW OK-
344 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3389 9587 3395 9594 3397 9594 3405 9585
3394 9577 3388 9585
TIME...MOT...LOC 2044Z 307DEG 10KT 3396 9589Special weather statement, Oct 12, 4:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SAT OCT 12 2013
OKZ053-122130-
CHOCTAW OK-
401 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KENT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KENT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3409 9575 3416 9566 3416 9564 3410 9553
3398 9565
TIME...MOT...LOC 2102Z 309DEG 4KT 3408 9567Special weather statement, Oct 12, 4:18 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SAT OCT 12 2013
OKZ053-122145-
CHOCTAW OK-
418 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW
AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING EAST AT 10 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3414 9566 3402 9573 3409 9587 3416 9581
TIME...MOT...LOC 2118Z 283DEG 8KT 3411 9576Special weather statement, Oct 12, 4:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SAT OCT 12 2013
OKZ049-122200-
PUSHMATAHA OK-
426 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CLOUDY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLOUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3438 9525 3425 9524 3426 9544 3432 9546
TIME...MOT...LOC 2126Z 256DEG 12KT 3430 9538The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 AM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| Oct 12, 1:34 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Oct 12, 1:43 AM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Oct 12, 2:00 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Oct 12, 2:04 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Oct 12, 2:09 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Oct 12, 2:28 AM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Oct 12, 2:40 AM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Oct 12, 2:48 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Oct 12, 2:54 AM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Oct 12, 3:37 AM CDT | Special Weather Statement | TSA | Pittsburg | 23 min |
| Oct 12, 3:33 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Oct 12, 3:44 PM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Oct 12, 4:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Oct 12, 4:18 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Oct 12, 4:26 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Oct 12, 5:14 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 33 min |
| Oct 12, 5:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.